Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 48, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 29, 2025, 7:40 PM CDT for Ector County, Winkler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2025, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 29, 2025, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ector County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456
WGUS54 KMAF 300040
FFWMAF
TXC135-495-300345-
/O.NEW.KMAF.FF.W.0048.250630T0040Z-250630T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
740 PM CDT Sun Jun 29 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Western Ector County in western Texas...
Northern Winkler County in western Texas...
* Until 1045 PM CDT.
* At 740 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to around 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kermit and Notrees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3177 10300 3179 10318 3195 10322 3200 10307
3200 10306 3204 10306 3209 10306 3209 10305
3209 10303 3208 10277 3200 10269 3190 10266
3178 10262 3173 10264 3171 10271 3176 10288
FLASH FLOOD...RADAR INDICATED
$$
LindseyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:47 PM CDT, 53 minutes earlier. Its key messages:
- Updated at 619 PM CDT Sun Jun 29 2025
- Daily shower/storm chances into mid week for much of the region. Severe weather not expected, but gusty winds, heavy rain, and small hail expected in stronger storms.
- Flash flooding possible each day through mid week, particularly for the Davis Mountains and surrounding foothills.
- Near to below average high temperatures and mild low temperatures into mid week, then a warming trend in both high and low temperatures into the weekend.
Area forecast discussion, Jun 29, 6:47 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
647 PM CDT Sun Jun 29 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 619 PM CDT Sun Jun 29 2025
- Daily shower/storm chances into mid week for much of the region.
Severe weather not expected, but gusty winds, heavy rain, and
small hail expected in stronger storms.
- Flash flooding possible each day through mid week, particularly
for the Davis Mountains and surrounding foothills.
- Near to below average high temperatures and mild low temperatures
into mid week, then a warming trend in both high and low
temperatures into the weekend.
&&
.SHORT TERM...
(This afternoon through Monday night)
Issued at 209 PM CDT Sun Jun 29 2025
The forecast remains pretty similar to that of the past couple of
days. Terrain forcing is generating thunderstorms over the Davis
Mountains. These thunderstorms will increase in coverage through the
afternoon and evening. Outside of the Davis Mountains (where storm
chances are 50-70%), the best thunderstorm chances will be along and
west of the Pecos River (20-40%). Yet again, outflow boundaries from
prior convection coupled with weak disturbances in the flow aloft
should allow a few isolated to scattered thunderstorms to migrate
into the Permian Basin of West Texas (10-30% chance, with chances
decreasing from west to east). Of course, isolated instances of
flash flooding remains a concern, especially in and around the Davis
Mountains. Storms begin to wane later tonight into Monday morning.
Lows once again bottom out in the 70s and upper 60s for most.
This pattern continues tomorrow, with a couple of small changes. A
weak front (more of a wind shift) will near the area Monday
afternoon, providing an additional focus for thunderstorm
development over the northern Permian Basin. As a result, more
numerous thunderstorms are expected by tomorrow afternoon and
evening (40-60% chances for most of the region). Because soil
moisture is high from previous rains, storm training is expected,
and PWATs are still well above climatological norms (MAF's sounding
this morning showed a PWAT of 1.40 inches, which is above the 90th
percentile), a Flood Watch has been issued for locations along/west
of the Pecos River and central/western portions of the Permian
Basin. This watch extends from tomorrow afternoon through the
evening. Otherwise, also expect slightly cooler highs and lows
tomorrow (about 3-5 degrees cooler than today) due to a slight
decrease in 500mb heights.
Sprang
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 209 PM CDT Sun Jun 29 2025
The extended forecast continues to be a rainy one for much of the
CWA. A weak ridge positioned over the Rockies translates across the
Great Plains over the course of this week. At the same time, weak
short waves undercut the ridge from northern Mexico and across West
Texas and southeast New Mexico. Plenty of moisture will be fed into
the area from the south and help keep up monsoon-like rain chances
for almost the entirety of the long term. Tuesday through Thursday
will see 30-50% PoPs across much of the region. Showers and storms
will be isolated to scattered in nature, so rain will not be
constant and not every location will see the same amount of rain.
Ensembles show a most likely solution of a half in to an inch for
areas west of the Pecos River and slightly lower amount to the east
for the Permian Basin and Stockton Plateau. However, with the
pattern showing a continued lack of strong synoptic flow, training
storms will remain a threat with periods of heavy rain leading to
localized flooding. Further flood products may be needed to
highlight this hazard, particularly for the higher terrain areas.
With anomalous moisture and plenty of cloud cover from showers
and storms, daytime highs end up below normal in the mid to upper
80s for a large portion of the area. The Rio Grande Valley/Big
Bend still reach into the low 90s. Low to mid 90s return by the
end of the week and into next weekend. Overnight lows stay near or
just above normal each night in the upper 60s to mid 70s as low
level moisture holds on and limits cooling.
-Stickney
&&
.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Sun Jun 29 2025
Showers and thunderstorms are currently ongoing across
southeastern New Mexico and across some portions of west Texas.
These showers and storms will continue over similar areas for the
next couple of hours, thus, -TSRA TEMPO and PROB30s were
implemented for HOB, INK, and PEQ terminals. Outflow boundaries
from these storms have the potential for additional rain/storm
development near MAF, however, confidence is low (10-20%) for
impacts. VFR conditions are expected to prevail through the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 95 70 89 / 10 30 60 40
Carlsbad 71 89 67 80 / 20 40 70 60
Dryden 74 94 71 85 / 10 20 30 40
Fort Stockton 71 91 68 83 / 20 20 50 50
Guadalupe Pass 66 82 62 75 / 20 40 50 50
Hobbs 69 88 66 82 / 30 50 70 60
Marfa 64 83 62 76 / 50 50 50 50
Midland Intl Airport 74 93 70 87 / 10 30 60 40
Odessa 72 91 68 85 / 20 30 60 40
Wink 72 91 68 84 / 30 30 60 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from Monday afternoon through late Monday night for
Andrews-Chinati Mountains-Davis Mountains-Davis Mountains
Foothills-Eastern Culberson-Ector-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Loving-Marfa Plateau-Presidio Valley-Reeves County Plains-
Van Horn and Highway 54 Corridor-Ward-Winkler.
NM...Flood Watch from Monday afternoon through Monday evening for
Central Lea-Eddy County Plains-Guadalupe Mountains of Eddy
County-Northern Lea-Southern Lea.
&&
SHORT TERM...13
LONG TERM....93
AVIATION...11In the hours before
Special weather statement, Jun 29, 3:34 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
334 PM CDT Sun Jun 29 2025
TXZ273-292100-
Eastern Culberson County TX-
334 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CULBERSON COUNTY
THROUGH 400 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles southeast of Pine Springs. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Culberson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3160 10439 3166 10451 3184 10446 3175 10423
TIME...MOT...LOC 2034Z 225DEG 3KT 3172 10441
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
11Special weather statement, Jun 29, 4:06 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
406 PM CDT Sun Jun 29 2025
TXZ273-292130-
Eastern Culberson County TX-
406 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CULBERSON COUNTY THROUGH
430 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 31
miles southeast of Pine Springs, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Culberson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3151 10458 3167 10449 3165 10432 3141 10438
3146 10456 3147 10456 3147 10458 3150 10456
3149 10457
TIME...MOT...LOC 2105Z 015DEG 6KT 3156 10444
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
11Special weather statement, Jun 29, 6:38 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
638 PM CDT Sun Jun 29 2025
TXZ279-282-300015-
Central Brewster County TX-Lower Brewster County TX-
638 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BREWSTER COUNTY THROUGH
715 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northeast of Persimmon Gap, or 38 miles southwest of Sanderson,
moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Brewster
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2973 10292 2975 10305 3000 10307 2999 10280
TIME...MOT...LOC 2338Z 185DEG 9KT 2986 10296
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
11Special weather statement, Jun 29, 6:45 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
645 PM CDT Sun Jun 29 2025
TXZ060-300030-
Winkler TX-
645 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WINKLER COUNTY
THROUGH 730 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kermit, moving southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kermit, Wink, and Winkler County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3199 10310 3195 10298 3168 10313 3185 10332
TIME...MOT...LOC 2345Z 039DEG 12KT 3190 10308
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
11Local storm report, Jun 29, 6:57 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
657 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Flash Flood 1 W Marathon 30.21N 103.25W
06/29/2025 Brewster TX Cocorahs
CoCoRAHS observer reports flash flooding in
Marathon.
&&Special weather statement, Jun 29, 7:10 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
710 PM CDT Sun Jun 29 2025
TXZ060-061-300045-
Ector TX-Winkler TX-
710 PM CDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ECTOR AND
NORTHEASTERN WINKLER COUNTIES THROUGH 745 PM CDT...
At 710 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 14 miles northeast of Kermit, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Notrees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3201 10266 3176 10266 3189 10300 3208 10296
TIME...MOT...LOC 0010Z 103DEG 12KT 3195 10287
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
11The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:10 PM CDT | Special Weather Statement | MAF | Winkler | 35 min |
| Jun 29, 8:37 PM CDT | Special Weather Statement | MAF | Ector | 23 min |
| Jun 29, 8:52 PM CDT | Special Weather Statement | MAF | 23 min | |
| Jun 29, 10:12 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 33 min |
| Jun 30, 7:01 AM CDT | River Flood Warning | MAF | Brewster | 15 hr |
| Jun 30, 8:10 AM CDT | River Flood Warning | MAF | Brewster | 13 hr |
| Jun 30, 2:47 PM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| Jun 30, 3:14 PM CDT | Special Weather Statement | MAF | Reeves | 46 min |
| Jun 30, 3:14 PM CDT | Special Weather Statement | MAF | Dawson | 46 min |
| Jun 30, 3:35 PM CDT | Special Weather Statement | MAF | Loving | 25 min |
| Jun 30, 3:39 PM CDT | Special Weather Statement | MAF | Borden, Howard, Martin, Scurry | 36 min |
| Jun 30, 3:44 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 31 min |
| Jun 30, 4:05 PM CDT | Special Weather Statement | MAF | Andrews, Ector, Martin, Midland | 40 min |
| Jun 30, 4:23 PM CDT | Special Weather Statement | MAF | Reeves | 37 min |
| Jun 30, 4:25 PM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 50 min |
| Jun 30, 4:34 PM CDT | Flash Flood Warning | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Jun 30, 4:36 PM CDT | Special Weather Statement | MAF | Winkler | 39 min |
| Jun 30, 4:53 PM CDT | Special Weather Statement | MAF | Ector, Martin, Midland | 37 min |
| Jun 30, 5:15 PM CDT | Special Weather Statement | MAF | Winkler | 45 min |
| Jun 30, 5:18 PM CDT | Special Weather Statement | MAF | Glasscock, Howard, Mitchell, Scurry | 42 min |
| Jun 30, 6:01 PM CDT | Special Weather Statement | MAF | Presidio | 29 min |
| Jun 30, 6:50 PM CDT | Special Weather Statement | MAF | 25 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.